MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RE W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RE W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Blood Loss (2597); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation, therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4); (b)(4).Results: results pending completion of investigation; conclusions:conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, a plasma leakage occurred.Per used facility, the procedure was a reconstruction of the mitralis valve with the da vinci robot.The amount of blood loss was minimal, about 230ml, but was recovered by the cell saver.The total cpb-time was: 376 min and clamp time 230 min.After about 300 min the plasma leakage was detected, see also attached movies.The temperature of the patient was at that moment 31° c.There was no problem with the gas exchange performance, no issues seen.The product was not changed out; the surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: b1 (report type - corrected - product problem only) d4 (additional device information - added expiration date) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information) h3 (device evaluated by manufacturer) h4 (device manufacture date) h6 (identification of evaluation codes 2199, 10, 3331, 4210, 4315) health effect - impact code - corrected - 2199 - no health consequences or impact type of investigation #1:10 - testing of actual/suspected device type of investigation #2: 3331 - analysis of production records investigation findings: 4210 - leakage/seal investigation conclusions: 4315 - cause not established on this and similar complaints, no significant visual anomalies have been noted on receipt.Significant evaluation has been conducted to determine the potential cause of the reported events.There has been multiple laboratory tests and evaluations.An exact cause of the plasma leakage could not be determined at this time.An engineering investigation and a capa have been initiated and is currently working to determine a root cause.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on december 23, 2020.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of codes 4739, 4614, 4582, 1354, 11).H6: component code: 4739 - gas exchanger, health effect - impact code: 4614 - serious injury/ illness/ impairment, health effect - clinical code: 4582 - no clinical signs, symptoms or conditions, medical device problem code:1354 - leak/splash, investigation conclusions: 11 - conclusion not yet available.A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
New information received from the pump record/ cpb graph show that the approximate start of leakage was about 5 hours after the start of cardiopulmonary bypass.

Brand Name
STERILE NX19RE W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key11065231
Report Number1124841-2020-00292
Device Sequence Number16803359
Product Code DTZ
UDI-Device Identifier00699753450868
UDI-Public(01)00699753450868
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number3CX*NX19RE
Device Catalogue NumberN/A
Device Lot NumberYM05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/04/2021
02/05/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date01/26/2021
02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CELL SAVER; CELL SAVER
Patient Age67 YR